MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 22003E-07
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris smartsite extension set was clogged.The following was information was provided by the initial reporter with the verbatim: not activating when a saline flush is attached or blood draw is attempted.Injuries or adverse event: no.
 
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
No additional information was provided.Mat#: 22003e-07 batch#: 22119142 it was reported by customer that not activating when saline flush is attached or blood draw is attempted.Verbatim: rcc received the complaint via email.Email as attached not activating when a saline flush is attached or blood draw is attempted.Injuries or adverse event: no item: 22003e-07 quantity affected: 4 cases serial/lot number: (b)(6).Po : (b)(6).Are any samples available for return? yes 15sep2023 - date of event: first incident occurred on (b)(6) 2023, second incident occurred on (b)(6) 2023 - are you able to describe what is ¿not activating¿ in detail? on two different products ref#2000e needle-free valve and ref#22003e-07 extension set needle-free valve, the blue chamber that allows fluid to flow through the valve was not compressing/activating, preventing fluid (saline flush or blood draw) from flowing through it.- was there any patient involvement? yes - any adverse events or serious injury reported to patient or healthcare professional? no reported injuries, healthcare professionals removed defected products, opened new products until they found one that worked.- what was the patient outcome? after healthcare professionals found a working product, patient received care/treatment.- was there any delay of, or change in, the course of treatment due to this event? there was a delay until a working product was found.- what procedure was being performed? first incident a saline flush was being performed before an iv line was attached to the patient.Second incident a blood draw was being performed.- what medication was used in the procedure? no medication used other then a saline flush to clear iv line of impurities before iv line was attached to the patient.
 
Additional Manufacturer Narrative
Two samples of material number 22003e-07 were received for quality investigation.The customer complaint of flow issues - occlusion were verified by investigation of the samples submitted.A needless syringe, filled with water, was connected to the smartsite of the extension set.The water was attempted to be pushed through the extension set with they syringe and no flow was allowed through the smartsite.Additionally, a visual evaluation was conducted to see if the smartsite would open when connected to a corresponding male luer or syringe.A syringe tip was used to check that the smartsites were opening.While connected to a syringe tip, the smartsites do not appear to open.Investigation at the manufacturing facility indicates that the possible root cause that generates a flow issue/fluid blockage could be related to the variation of the fluorosilicone application on the smartsite component.A quality alert was displayed to communicate and reinforce the correct fluorosilicone weight and to notify the mechanic and/or manufacturing and quality to fix the problem or adjust the amount of fluorosilicone that the dispensing machine is applying.A device history record review for model 22003e-07 lot number 22119142 was performed.The search showed that a total of 44,003 units in 1 lot number was built on 11nov2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.See narrative below.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17746207
Report Number9616066-2023-01888
Device Sequence Number5460994
Product Code FPA
UDI-Device Identifier50885403242043
UDI-Public(01)50885403242043
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/11/2023
Device Catalogue Number22003E-07
Device Lot Number22119142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown